View Full Version : ssri's
05-16-2008, 11:06 AM
due to a lot of anxiety and mild depression, my doctor has tried me on several anti- depressants. I tried celexa, but I had heart palpatations as a side effect. I tried zoloft, but it flares up my bladder a lot. It even made it hard for my pee to come out all the way. I had to push. Then I tired lexapro, which really flared up my bladder as well. (my main IC problem is frequency) I guess its the chemicals in the medications.
I refuse to try tricyclic antidepressants like elavil, etc, because when i took them in the past, I gained a lot of weight. I have tried atarax (because it is also used to treat anxiety) but it made me dead tired and couldn't function, almost felt like I was dying. (even at low dose)
I am frustrated and have decided to try natural approaches because meds just flair me up. but then again, natural stuff flares me up as well sometimes. my bladder is very sensitive.
anyone else have a problem with ssri anti -depressants and bladder flares?
05-16-2008, 01:07 PM
Yep me. I read your post and it is a mirror image of me. I have tried the same ssri's as you with almost same side effects. Celexa increased anxiety and heart racing. Lexapro increased anxiety. Most of the others I just could not pee when I took them effexor was the worst for urinary retention for mee.
Gained 25lbs on elavil. Had hyrdo 2 weeks ago my uro said I could come off the elavil I did. MY pscy md won't like that as he wanted to increase my elavil to higher level closer to depression levels. I told him no. I was at 75mg of elavil once for less then a week. I could not get out of bed. My feet both were so swollen and my bpressure got higher. I am done with elavil.
So right now I do go to a pscy md every 4 weeks I have seen him three times he has tried only two new drugs and I had bad reactions to them. Not sure if I will keep seeing him. I have been suffering from depression for over a year and nothing has helped me. I also had to go out on ss disability this is where my depression started and still lies.
05-16-2008, 04:04 PM
I am sorry to hear that you are having similar problems as me. I also am on disability and have depression/anxiety. I wouldn't mind taking a drug if its going to help me with depression, but my bladder just gets so irritated. I guess I will have to keep trying different antidepressants until maybe I find one that doesn't flare my bladder and make me gain so much weight. I lost the weight I had gained with the elavil, but I definately do not want to gain it back. I always looked so bloated on elavil. and it did nothing for my IC. And I know these ssri meds I have been trying definately flare my bladder, cause as soon as I stop the med, the bladder feels better after 1-2 days.
I have tried hydrodistention also. But only 2 times since I was diagnosed with IC 11 years ago. I only had relief the first time I had it done. I felt normal for 6 months. The second time I had it done though, did nothing.
right now I am on singulair for allergies, and I heard it helps some people with IC as well, so we will see...
good luck to you!
Powered by vBulletin® Version 4.2.0 Copyright © 2016 vBulletin Solutions, Inc. All rights reserved.